MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, what appeared to be a piece of dark hair was discovered during quality inspection by a distribution center inside the sealed ultrathane mac-loc locking loop biliary drainage catheter package.This device was discarded and did not reach facility or patient.As reported, the product did not reach patient, therefore there were no adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Investigation evaluation.A review of the complaint history, device history record, instructions for use (ifu), and quality control was conducted during the investigation.The product was not returned to aid in the investigation.The user facility did provide images of the complaint device, showing visible foreign matter in the sealed package which confirms customer testimony.A document review was also conducted during the investigation.It should be noted there are no relevant non-conformances for lot #8781601.As there is no evidence of similar related non-conformances, the investigation has concluded that adequate inspection activities have been established.Additionally a review of complaints from the same lots and found no other reported complaints associated with the lots.There is no evidence that nonconforming product exists in house or in the field.Based on the results of the investigation and the available information, the root cause can be traced to manufacturing and is likely a quality control deficiency.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been added to the event description since the previous medwatch report was submitted.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8199920
Report Number1820334-2018-03766
Device Sequence Number1699146
Product Code GCA
UDI-Device Identifier00827002094987
UDI-Public(01)00827002094987(17)210418(10)8781601
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/18/2021
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-40-P-32S-CLB-RH
Device Lot Number8781601
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1